Student Technology and Research Symposium (STRS) 2015 Tuesday, August 4, 2015 8 a.m. to 5 p.m. Presentation Agenda

Time	Number	Presenter	College	Advisor	Title
8:00 – 8:15 AM		Tom Phillips, DVM			Opening Statements
8:15 – 8:30 AM	1(A)	Christi Waer	GCBS	Jill Lewis, PhD	Exploring a Novel Combination Treatment for Oral Squamous Cell Carcinoma: Effects on Cellular Signaling and Proliferation
8:30 – 8:45 AM	2(B)	Hannah Zillmer	CVM	Wael Khamas DVM	A histological study of the ovarian plexus from the California Sea Lion (Zalophus californianus)
8:45 – 9:00 AM	3(C)	Sun-Jae Kim	COMP	Ying Huang, PhD	Effect of Beta-blocker Carvedilol on drug-resistant BRAF-mutant melanoma
9:00-9:15 AM	4(D)	Chris Tatum	СРМ	David Shofler, DPM	Developing a Charcot Foot Radiograph Repository
9:15-9:30 AM		15 minutes – Break			Break
9:30 - 9:40 AM	5(E)	Aya Fukuma Ozaki	СОР	Cynthia Jackevicius, PharmD, MSc, FCSHP, BCPS	Cross-Cultural Comparison of Pharmacy Students' Attitudes, Knowledge, Practice, and Barriers Regarding Evidence-Based Medicine
9:40 -9:50 AM	6(F)	Shana Feinberg	COMP	Jesus Sanchez, DO	Evaluating the Effect of Osteopathic Manipulative Techniques on Diabetic Foot Ulcers: Wound Healing, Blood Flow, Neuropathy and Inflammatory Biomarkers
9:50-10:05 AM	7(G)	Zachary Gustin	СРМ	Jonathan Labovitz, DPM	Effect of Hospital Characteristics on Cost of Diabetic Foot Care
10:05 - 10:15	8(H)	Jeff Lo	CGN	Jan Boller, NP	UrbanMission Nutritional Education and Wellness
10:15-10:45 AM		30 minutes – Break			Break
10:45 -11:00AM	9(I)	Obed Barrera	COMP	Brian Kraatz, PhD	Neck and ear anatomy of the rabbit: comparison of computed tomography and cadaver anatomy
11:00-11:15 AM	10(J)	Roman Pan	CVM	Hrvoje Smodlaka, DVM	Anatomical Properties of the Northern Elephant Seal Ear
11:15 AM – 11:30 AM	11(K)	Amie Patel	COMP	Satiro De Oliveira M.D. Division of Hematology/O ncology, Mattel Children's Hospital- UCLA Medical Center, Los Angeles, CA	Development of optimized protocol for generation of NK cells expressing chimeric antigen receptors from hematopoietic stem cells for cancer immunotherapy applications
11:30 AM – 11:45 AM	12(L)	Emily J. Trumbull	CVM	Malika Kachani, DVM	<i>Toxoplasma gondii</i> Antibody Seroprevalence in Veterinary Students at Western University of Health Sciences
11:45 AM- 12:45 PM		Lunch			Lunch
12:45-1:00 PM	13(M)	Enrique Vera Tudela	COMP	Vishwanath Venketaraman	Investigating the effects of glutathione on enhancing survival of BCG-infected THP cell lines.
1:00-1:15 PM	14(N)	Patil Injean	СОМР	James A. McKinnel, MD, UCLA	Surveillance of VRE and CRE in a Liver Transplant ICU
1:15-1:30 PM	15(O)	Danny Wang	СРМ	David Shofler, DPM	Investigating the Use of Prolia (Denosumab) in the Treatment of Acute Charcot Neuroarthropathy: A Phase 1 Trial
1:30-1:45 PM	16(P)	Daniel Gutman	CVM	Suzana Tkalcic, DVM, PhD	Volcanic Gastric Ulcers in California Sea Lions

Presentation Time		Presenter	College		Title
1:45-2:00 PM		15 minute break			
2:00-2:15 PM	17(Q)	Ekaterina Perminov	CVM	Dominique Griffon, DVM	Evaluation of a Modified Critical Sized Defect Model in Rats to Investigate Bioactive Elastin-Like Recombinamer Membranes
2:15-2:30 PM	18(R)	(Gorby) Divvjyot Singh	СОР	Arbi Nazarian PhD	Pain Evoked Neuronal Activation In the Amygdala and the Bed Nucleus of Striata Terminalis of Formalin Treated Rats.
2:30-2:45 PM	19(S)	Kayla Ross	CVM	Joe Bertone, DVM	Equine Sidewinder Syndrome: A Review of Twenty- Eight Cases
2:45-3:00 PM	20(T)	Margaret Kim	СОМР	Sebastien Fuchs, MD, PhD	AcSDKP wound healing
3:00-3:15 PM		15 minutes – Break			Break
3:15-3:30 PM	21(U)	Hogan Nguyen	СОР	David Jesse Sanchez, PhD	Investigating How HIV Induces anti-HIV Cytokine IL- 16
3:30-3:45 PM	22(W)	Allison Salinger	CVM	Babak Faramarzi, DVM	The development of the distal limb in the foal
3:45-4:00 PM	23(X)	Madison McKay	CVM	Babak Faramarzi, DVM	Quantitative Analysis of the Equine Distal Limb
4:00-4:15 PM		10 minutes – Break			Break
4:15-4:30 PM	24(Y)	Peyman Danesh	СРМ	Jennifer D'Amico, DPM	Incidence of Depression Among Students of Podiatric Medicine
4:30-4:45 PM	25(Z)	Dana Lin	СРМ	David Shofler, DPM	The combined effects of social history, culture, and social support in diabetic foot care management among Latinos
4:45-4:50 PM		Closing Remarks			Tom Phillips, DVM